| Catalog Number |
03.045.003 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/28/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on an unknown date, the patient underwent an unknown surgery on femur with lcp broad plate.After the surgery, pseudounion was confirmed.The patient underwent a revision surgery for femoral shaft pseudounion with a 10mm-340mm rfna and the products in question.In the surgery, the locking screw in question was inserted into the second screw hole from the proximal end.A retention pin short was attached to a screwdriver short in the usual way, and the screw was tightened.However, the surgeon had difficulty inserting the screw due to the hardness of the bone and a slight misalignment in the direction of screw insertion.When checking the image to confirm the screw insertion depth midway through, it was confirmed that the driver had come off the screw.When the screw was removed, it was confirmed that the threaded portion of the retention pin short had broken off while still inside the head.A screw of the same length was inserted using a long screwdriver and retention pin, and the operation was completed.The surgery was completed successfully with no surgical delay.The surgeon's opinion was that the breakage was likely caused by the strong force used to force the insertion and the retention pin short loosening during insertion.
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.